Alert archive / Oregon / River Flood Warnings in 2011

River Flood Warning 1, NWS Boise, ID

January 17, 2011Baker County, Oregon

NWS Boise, ID issued this river flood warning at Jan 17, 2011, 4:10 AM PST for Baker County, Oregon. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2011, 4:10 AM PST (12:10 UTC)
Expired
Jan 17, 2011, 6:20 AM PST
In force
2 hr
Issued by
NWS Boise, ID
Flood severity
Minor

County Baker County, OR

The radar

The Pendleton radar (KPDT), 143 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Powder River (OR) at Baker City (PWDO3).

Action stage
4 ft
Minor stage
4.5 ft
Moderate stage
6.5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Jan 17, 2:22 AM PST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 17, 2:22 AM PST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
322 AM MST MON JAN 17 2011

.SHORT TERM...TODAY THROUGH TUESDAY...MAJOR PRECIPITATION EVENT HAS
ENDED OVER THE FORECAST AREA WITH CLEARING SKIES AND CONTINUED MILD
TEMPERATURES IN ITS WAKE. ABUNDANT LOW LEVEL MOISTURE HAS ALLOWED
AREAS OF FOG TO DEVELOP IN THE LOWER VALLEYS. EXPECT THE FOG TO LAST
ONLY A BRIEF PERIOD THIS MORNING WITH GUSTY WINDS MOVING INTO THE
REGION LATER THIS MORNING. THESE INCREASING SURFACE WINDS IN
RESPONSE TO A STRONG UPPER LEVEL JET MOVING SOUTHEAST WHICH WILL
ALLOW GOOD MIXING TO THE SURFACE. HIGH TEMPERATURES TODAY WILL BE A
CHALLENGE WITH THE MILD JANUARY AIR MASS STILL IN PLACE AND A LOT
MORE SUNSHINE AND WIND THAN SUNDAY...WHEN SOME AREAS REALIZED RECORD
HIGH TEMPS UNDER HEAVY CLOUD COVER AND WIDESPREAD RAIN. A DRY SLOT
WILL REMAIN OVER THE REGION FOR THE NEXT 24 HOURS AHEAD OF A SHORT
WAVE MOVING RAPIDLY SOUTHEAST FROM B.C. ON TUESDAY. THIS FEATURE
WILL SPREAD SLIGHTLY COLDER AIR INTO THE AREA AS THE UPPER FLOW
BUCKLES WHILE KEEPING THE HIGH AMPLITUDE UPPER RIDGE AXIS OVER THE
EASTERN PACIFIC. TUESDAY WILL START OFF WITH SOME SUNSHINE BUT
CLOUDS AND SHOWERS WILL OVERSPREAD THE AREA FROM NORTHWEST TO
SOUTHEAST BY AFTERNOON. TEMPERATURES TUESDAY WILL BE 4 TO 8 DEGREES
COOLER THAN MONDAY.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...EXCELLENT MODEL
AGREEMENT CONTINUES IN TRACKING THE TUESDAY AND TUESDAY NIGHT
SHORTWAVE THROUGH THE REGION. THE BEST CHANCE OF PRECIPITATION
REMAINS OVER THE SW IDAHO MTNS WHICH IS CLOSEST TO THE TRACK OF THE
CENTER OF CIRCULATION. QPF AMOUNTS ARE MUCH LIGHTER THIS TIME DUE TO
A DIFFERENT SOURCE REGION AND TRAJECTORY. AMOUNTS SHOULD BE ABOUT A
TENTH OF AN INCH OR LESS IN THE VALLEYS AND UP TO A QUARTER INCH IN
THE MTNS. TEMPERATURE STRUCTURE WITH THIS WAVE LOOKS A LITTLE
CHALLENGING FOR PRECIP TYPE WITH A RAIN SNOW MIX IN THE VALLEYS AND
SNOW IN THE MOUNTAINS. THE EVENT IN THE VALLEYS WEDNESDAY MORNING
MAY END UP WITH A BRIEF PERIOD OF SNOW DURING THE MORNING COMMUTE.
THE HIGH AMPLITUDE UPPER RIDGE THEN BUILDS ALONG THE WEST COAST WITH
A DRY AND COLDER REGIME FOR WEDNESDAY THROUGH FRIDAY WITH
TEMPERATURES NEAR SEASONAL VALUES. ANOTHER DISTURBANCE APPROACHES
THE REGION LATE FRIDAY NIGHT INTO THE WEEKEND FOR WHAT APPEARS TO BE
MORE UNSETTLED WEATHER WITH LIGHT AMOUNTS OF RAIN AND SNOW AND
SLIGHTLY ABOVE NORMAL TEMPERATURES. THE COLDEST AIR OVER NORTH
AMERICA CONTINUES TO SLIDE INTO THE NORTHERN PLAINS AND GREAT LAKES
DURING THE PERIOD.

&&

.AVIATION...SCATTERED RAIN AND SNOW SHOWERS REMAIN OVER THE NORTHERN
MOUNTAINS AS THE REGION DRIES OUT UNDER BRISK NORTHWEST FLOW ALOFT.
AREAS OF LIFR IN PATCHY DENSE FOG THROUGH 15Z IN THE LOWER TREASURE
VALLEY WILL RAPIDLY LIFT AS GUSTY NW WINDS ARRIVE MID MORNING.
EXPECT WIDESPREAD VFR TODAY AS DRY AIR MASS MOVES IN. LIGHT SURFACE
WINDS THIS MORNING WILL INCREASE TO GUSTY NW 10 TO 20 KNOTS EXCEPT
25 TO 40 KNOTS IN THE KTWF AND KJER AREAS. STRONG NORTHWEST WINDS 40
TO 50 KNOTS ALOFT DECREASING AFTER 00Z.

&&

.HYDROLOGY...ALL FLOOD WATCHES IN SOUTHWESTERN IDAHO AND
SOUTHEASTERN OREGON HAVE BEEN DISCONTINUED.  HOWEVER...MANY
UNREGULATED STREAMS AND RIVERS ARE STILL RUNNING NEAR BANKFULL AT OR
NEAR THEIR HIGHEST CREST FOR THIS EVENT.  NOW THAT RAIN HAS ENDED
AND SNOW MELT HAS SLOWED A BIT...A SLOW DROP IN STREAM LEVELS IS
EXPECTED TODAY THROUGH TUESDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/B0ISE

SHORT TERM...GS
LONG TERM....GS/DD
AVIATION.....GS
HYDRO........JB
Hazardous weather outlook, Jan 16, 4:11 AM PST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
511 AM MST SUN JAN 16 2011

ORZ061-171215-
HARNEY COUNTY-
411 AM PST SUN JAN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FLOOD WATCH FOR
THE DONNER UND BLITZEN RIVER NEAR FRENCHGLEN. FLOODING IS POSSIBLE
AS THE RESULT OF PRECIPITATION AMOUNTS OF OVER AN INCH WHICH HAS
FALLEN OVER THE STEENS MOUNTAIN IN THE PAST 12 HOURS PLUS ANOTHER
6 TENTHS OF AN INCH EXPECTED UP TO MIDNIGHT TONIGHT. TEMPERATURES
WILL CONTINUE TO WARM WITH FREEZING LEVELS RISING ABOVE 9000 FEET
BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

IDZ011>016-028>030-033-ORZ062>064-171215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
511 AM MST SUN JAN 16 2011 /411 AM PST SUN JAN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 2:35 AM PSTWind AdvisoryBOIGooding, Jerome, Twin Falls13 hr
Jan 17, 12:05 PM PSTRiver Flood WarningBOIMalheur34 hr

Nearby

River Flood Warnings in Oregon, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.